Alert archive / California / Wind Advisories in 2008

Wind Advisory 25, NWS Sacramento, CA

November 1, 2008

NWS Sacramento, CA issued this wind advisory at Nov 1, 2008, 3:49 PM PDT. It took effect at Nov 1, 2008, 4:00 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2008, 3:49 PM PDT (22:49 UTC)
In effect from
Nov 1, 2008, 4:00 PM PDT
Expired
Nov 1, 2008, 7:00 PM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 012249
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
349 PM PDT SAT NOV 1 2008


CAZ015-020200-
/O.NEW.KSTO.WI.Y.0025.081101T2300Z-081102T0200Z/
NORTHERN SACRAMENTO VALLEY-
349 PM PDT SAT NOV 1 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

GUSTY WINDS WILL ACCOMPANY THE COLD FRONT THIS EVENING...WITH
SUSTAINED SOUTH WINDS AROUND 25 MPH POSSIBLE. WINDS GUSTS UP TO 40
MPH MAY ALSO BE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PALMER
1 follow-up statement
000 
WWUS76 KSTO 020150
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
650 PM PDT SAT NOV 1 2008


CAZ015-020300-
/O.EXP.KSTO.WI.Y.0025.000000T0000Z-081102T0200Z/
NORTHERN SACRAMENTO VALLEY-
650 PM PDT SAT NOV 1 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

WINDS OVER THE NORTHERN SACRAMENTO VALLEY HAVE DECREASED THIS
EVENING TO BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM PDT THIS EVENING.


$$

BARUFFALDI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:40 AM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, Nov 1, 9:40 AM PDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 AM PDT SAT NOV 1 2008

.DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW A DEEP TROUGH OF
LOW PRESSURE JUST OFF THE WEST COAST THIS MORNING...TAPPING A DECENT
AMOUNT OF SUBTROPICAL MOISTURE.  THE AMSU TPW PRODUCT IS ESTIMATING
PRECIPITABLE WATER VALUES ALONG THE CALIFORNIA COAST RANGING BETWEEN
1.25 INCHES AND 1.5 INCHES...WITH THE OAKLAND SOUNDING THIS MORNING
COMING IN WITH 1.33 INCHES.  AS A RESULT...NORTHERN CALIFORNIA IS
SEEING A GOOD AMOUNT OF WARM SECTOR PRECIPITATION...WITH WIDESPREAD
STEADY LIGHT RAIN ACROSS THE MOST OF THE REGION.  SNOW LEVELS THIS
MORNING ARE STILL SOMEWHERE ABOVE 8500 FEET...AS HIGHWAY 108 HAS
ALREADY BEEN CLOSED DUE TO SNOW EAST OF STRAWBERRY AND THE JUNCTION
OF HIGHWAY 395.  OTHERWISE...NO OTHER RESTRICTIONS HAVE BEEN
REPORTED.  THEREFORE...THE WINTER STORM WARNING CURRENTLY LOOKS ON
TRACK..AND WILL GO INTO EFFECT LATER THIS MORNING.

THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS ALSO BEGINNING TO MOVE
ONSHORE THIS MORNING.  HOWEVER...AN EMBEDDED SHORT WAVE MOVING NORTH
ALONG FRONT IS HELPING TO GIVE IT A MORE NORTH AND SOUTH TYPE
ORIENTATION...WHICH MAY SLOW ITS PROGRESSION INLAND A BIT.  EITHER
WAY...THIS SHORT WAVE IS ALSO HELPING TO ENHANCE THE FRONT...AND A
FEW LIGHTNING STRIKES HAVE OCCURRED JUST OFF THE COAST.  WITH GOOD
DYNAMICS AND UPPER LEVEL JET SUPPORT TODAY...BELIEVE ISOLATED
THUNDERSTORMS WILL BE POSSIBLE.  THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAIN...AND WILL NEED TO CONTINUE TO MONITOR THE
BURN AREAS CAREFULLY.  AT THIS TIME THOUGH...THE FLASH FLOOD WATCH
FOR DEBRIS FLOWS REMAINS IN EFFECT THROUGH TONIGHT.  CURRENT
FORECAST IS HANDLING THESE TRENDS WELL...AND NO UPDATE IS PLANNED AT
THIS TIME.  PALMER

&&

.AVIATION...SURFACE FRONT IS JUST NOW MOVING INLAND ALONG THE COAST.
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. SHOWERS WILL
BECOME MORE WIDESPREAD AS THE FRONTAL BOUNDARY PASSES THROUGH OUR
CWA. VALLEY TERMINALS WILL LIKELY EXPERIENCE HEAVIER RAINFALL AFTER
18Z. VSBYS AND CIGS GENERALLY MVFR WITH PERIODS OF IFR...ESPECIALLY
DURING HEAVIER SHOWERS WITH FRONTAL PASSAGE. MOUNTAINS LIKELY TO BE
OBSCURED. SOUTHERLY FLOW LIGHT TO MODERATE TODAY AT 8-18 KTS WITH
GUSTS 20-30 KTS POSSIBLE. MODERATE TO STRONG SOUTHWESTERLY FLOW
ALOFT WITH GUSTS 40-50 KTS OVER RIDGETOPS. STRONGEST WINDS SHOULD
OCCUR THIS MORNING AND AFTERNOON...DECREASING AFTER 00Z. JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WARNING FROM 10 AM PDT SATURDAY TO 10 AM PST SUNDAY
   FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS
   COUNTY/LASSEN PARK ABOVE 8000 FT.
...FLASH FLOOD WATCH FOR THE BURN AREAS OF SHASTA...TEHAMA AND BUTTE
   COUNTIES FROM THROUGH SATURDAY NIGHT...

&&
Hazardous weather outlook, Nov 1, 7:00 AM PDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT NOV 1 2008

CAZ013>019-063-064-066>069-021400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT NOV 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN
CALIFORNIA TODAY AND THIS EVENING. LIGHT PRECIPITATION EARLY THIS
MORNING WILL BE FOLLOWED BY HEAVIER PRECIPITATION LATER THIS MORNING
THROUGH THIS EVENING AS THE MAIN FRONTAL BAND MOVES THROUGH. THE
HEAVIER PRECIPITATION COULD BRING DEBRIS FLOW PROBLEMS IN THE
VICINITY OF BURN SCARS FROM FIRES LAST SUMMER. AS THE SYSTEM MOVES
INTO THE SIERRA...HEAVY SNOWFALL WILL BE POSSIBLE AT THE HIGHER
ELEVATIONS. WINDY CONDITIONS ARE ALSO LIKELY OVER THE HIGHER
ELEVATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ESPECIALLY
IN THE CENTRAL VALLEY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SNOWFALL WILL CONTINUE INTO THE MORNING HOURS OVER THE SIERRA NEVADA
WITH LOWERING SNOW LEVELS. SNOW SHOWERS ARE LIKELY TO CONTINUE
THROUGH THE DAY SUNDAY. ANOTHER...LESS POTENT WEATHER SYSTEM IS
FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA ON MONDAY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:21 PM PDTWind AdvisorySTO5 hr
Nov 1, 12:55 PM PDTAreal Flood AdvisorySTOAmador, Calaveras, Nevada, Placer, Sacramento, San Joaquin and 3 more9 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.